International Journal of Mathematics and Mathematical Sciences
Volume 14 (1991), Issue 3, Pages 475-480
Groups of homeomorphisms and normal subgroups of the group of permutations
Department of Mathematics, Calicut University P.O., Pin 673 635, India
Received 13 February 1989
Copyright © 1991 P. T. Ramachandran. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
In this paper, it is proved that no nontrivial proper normal subgroup of
the group of permutations of a set can be the group of homeomorphisms of for
any topology on .